Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A counterexample to a conjecture of Mahler on best $ p$-adic Diophantine approximation constants

Author: Alice A. Deanin
Journal: Math. Comp. 45 (1985), 621-632
MSC: Primary 11J61
MathSciNet review: 804950
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1940, Mahler proposed a conjecture regarding the value of best P-adic Diophantine approximation constants. In this paper, a computational technique which tests the conjecture for any particular P is described. A computer search verified the conjecture for all $ P \leqslant 101$, except 83. The case P = 83 is discussed. A counterexample is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11J61

Retrieve articles in all journals with MSC: 11J61

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society